MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 of the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician attempted to make a pass using the psr3d with a non-penumbra microcatheter, however, the stent broke off from the pusher assembly and remained in the m2.It was reported that the stent did not hold its shape and appeared that some of the tines ¿were outside of the m2¿.Therefore, the physician implanted a non-penumbra stent to stabilize the psr3d against the vessel wall and re-profuse the vessel.The next day, the patient¿s condition was stable, and the mri showed a small stroke with a relatively intact penumbra.The vessel had a tici 2b flow.
 
Additional Manufacturer Narrative
Results: the psr3d was fractured on the delivery wire approximately 198.5 cm from the proximal end, distal to the attachment tip.The psr3d was fractured and, therefore, the psr3d could not be functionally tested.During functional testing, a 0.025¿ stainless steel mandrel was unable to be advanced through the returned non-penumbra microcatheter.A demonstration psr3d was able to be advanced through the returned non-penumbra microcatheter.Conclusions: evaluation of the returned psr3d revealed that the stent was fractured off the delivery wire.If the device is retracted forcefully such that the tensile specification is exceeded, the device may become fractured off the delivery wire.The use of a reperfusion catheter was not identified in the reported complaint.This may have contributed to the difficulty experienced during the procedure.Penumbra stents are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up #01 mfr report and is being corrected on this follow-up #02 mfr report: 3005168196-2019-01021 1.Section h.Box 6.Results code 1.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8640588
Report Number3005168196-2019-01021
Device Sequence Number1858054
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Catalogue NumberPSR3D
Device Lot NumberF85217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/17/2019
01/14/2005
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/28/2019
09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005